Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 274, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Nov 5, 2015, 4:05 PM CST for Andrew County, Gentry County, Nodaway County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2015, 4:05 PM CST (22:05 UTC)
- Expired
- Nov 5, 2015, 4:30 PM CST
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Andrew County, MO, Gentry County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 4:07 PM CST | HAIL 0.88 | 2 E Rea, MO | LOTS OF DIME AND NICKEL HAIL ALONG WITH GUSTY NON-SEVERE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 1:16 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS53 KEAX 052205
SVREAX
MOC003-075-147-052230-
/O.NEW.KEAX.SV.W.0274.151105T2205Z-151105T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANDREW COUNTY IN NORTHWESTERN MISSOURI...
WEST CENTRAL GENTRY COUNTY IN NORTHWESTERN MISSOURI...
SOUTHEASTERN NODAWAY COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 430 PM CST
* AT 405 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF SAVANNAH...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STANBERRY...BARNARD...CONCEPTION JUNCTION...BOLCKOW...ROSENDALE...
GUILFORD...CLYDE...REA AND CONCEPTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 9463 4000 9494 4035 9477 4030 9441
TIME...MOT...LOC 2205Z 207DEG 41KT 4006 9476
HAIL...1.00IN
WIND...60MPH
$$
WELSH2 follow-up statements
089
WWUS53 KEAX 052218
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
418 PM CST THU NOV 5 2015
MOC003-075-147-052230-
/O.CON.KEAX.SV.W.0274.000000T0000Z-151105T2230Z/
ANDREW MO-GENTRY MO-NODAWAY MO-
418 PM CST THU NOV 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR NORTHEASTERN ANDREW...WEST CENTRAL GENTRY AND SOUTHEASTERN
NODAWAY COUNTIES...
AT 417 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
STANBERRY...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STANBERRY...CONCEPTION JUNCTION...BOLCKOW...ROSENDALE...GUILFORD...
CLYDE...REA AND CONCEPTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 9463 4001 9489 4034 9471 4030 9441
TIME...MOT...LOC 2217Z 207DEG 41KT 4019 9468
HAIL...1.00IN
WIND...60MPH
$$
WELSH037
WWUS53 KEAX 052229
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CST THU NOV 5 2015
MOC003-075-147-052239-
/O.EXP.KEAX.SV.W.0274.000000T0000Z-151105T2230Z/
ANDREW MO-GENTRY MO-NODAWAY MO-
429 PM CST THU NOV 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDREW...WEST
CENTRAL GENTRY AND SOUTHEASTERN NODAWAY COUNTIES WILL EXPIRE AT 430
PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HAIL TO
NICKEL SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHWESTERN MISSOURI.
LAT...LON 4001 9463 4001 9489 4034 9471 4030 9441
TIME...MOT...LOC 2226Z 207DEG 41KT 4019 9468
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:11 PM CST, 54 minutes earlier.
Area forecast discussion, Nov 5, 3:11 PM CST, 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 311 PM CST THU NOV 5 2015 .DISCUSSION... Issued at 305 PM CST THU NOV 5 2015 Main focus today is on the storms that are bubbling up along and just ahead of a cold front that currently stretches from southeast Nebraska southwest into central Kansas this afternoon, near Manhattan Kansas. Looking aloft, the big picture remains dominated by the amplified flow across the Nation. The trough across the Western CONUS has begun to move out into the Plains as bits of the trough begin to lift northeast. This has helped push the cold front onto the doorstep of our forecast area by early afternoon. Severe Thunderstorm Watch #532 will be ongoing as this forecast becomes valid with early afternoon activity continuing to percolate across eastern Kansas and Missouri for the next several hours. Expected evolution of activity this afternoon would indicate that a few strong to severe storms will be likely early on, as the storms first get going and arrive, but that the unstable airmass will quickly get used up allowing storms to fade to non-severe limits as they continue northeast. Looking at the details a bit more, storms have been taking their time to develop along the front, but a thin line of increasing unstable air advected up the front through the morning and early afternoon hours with MUCAPE values a little above 500 J/KG coincident with 0-6KM shear values between 60 and 70knots. Upstream reports, from ongoing storms in southeast and east central Kansas, already indicate that there is enough instability available to result in sever sized hail and damaging winds, which are the primary severe hazard threats expected late this afternoon into this evening. Otherwise, heavy rain will likely occur with the strongest storms, but their progressive nature should mitigate any flooding threat. The storms will quickly recede from near severe limits this evening with the fading of the day and loss of diurnally driven instability, but the frontal passage will be sufficient to keep generating storms as the front moves across Missouri tonight making a bit of rain likely for most area overnight. In the Days Ahead...temperatures will be a bit cooler. The surface high oozing south behind tonight's cold front will bring an end to our run of 70s for at least the next few days. Temperatures both Saturday and Sunday mornings will be rather cool, with lows possibly in the lower 30s. However, readings will slowly rebound as we move into the next work week with highs climbing back into the 60s as a modest shortwave ridge brings some synoptic level warming to the region. Otherwise, next chance at storms looks to arrive next Wednesday through Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1118 AM CST THU NOV 5 2015 Southwest winds will remain gusty through the afternoon, peaking between 25-30 mph at times. Precipitation will begin to develop early in the period with ceiling heights gradually reducing ahead of a cold front. When the frontal boundary arrives, enough instability may be generated to produce isolated thunderstorms. Sufficient moisture will lead to a period of light to moderate rain this evening along the boundary. The front will clear the terminals near 01Z, with lingering MVFR stratus until 05Z. Depending on the amount of moisture behind the boundary, this stratus layer may continue beyond 05Z, though clouds should begin to scatter out overnight regardless as surface high pressure moves into the region. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Welsh
Hazardous weather outlook, Nov 5, 5:01 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 501 AM CST THU NOV 5 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 501 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Nov 5, 2:30 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 PM CST THU NOV 5 2015
KSZ103>105-MOZ028-052115-
WYANDOTTE KS-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-
230 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEAVENWORTH...NORTHWESTERN
WYANDOTTE...NORTHWESTERN JOHNSON AND SOUTHEASTERN PLATTE COUNTIES
UNTIL 315 PM CST...
AT 229 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLOBE...OR 8 MILES WEST OF BALDWIN CITY...MOVING NORTHEAST AT 60 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OLATHE...SHAWNEE...LENEXA...LEAVENWORTH...LANSING...BONNER SPRINGS...
DE SOTO...PARKVILLE...TONGANOXIE...BASEHOR...EDWARDSVILLE...WEATHERBY
LAKE...KANSAS CITY...LAKE WAUKOMIS...PLATTE WOODS...LINWOOD...
EASTON...RENO...FAIRMOUNT AND FARLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414.
INTERSTATE 29 BETWEEN MILE MARKERS 7 AND 12.
INTERSTATE 435 BETWEEN MILE MARKERS 10 AND 29.
KANSAS TURNPIKE BETWEEN MILE MARKERS 206 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3940 9518 3942 9517 3929 9460 3928 9460
3876 9505 3898 9506 3899 9508 3896 9508
3896 9509 3897 9511 3897 9513 3898 9516
3896 9517 3897 9519
TIME...MOT...LOC 2029Z 215DEG 50KT 3880 9534
WELSHSpecial weather statement, Nov 5, 3:42 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CST THU NOV 5 2015
KSZ102-MOZ012-020-052215-
DONIPHAN KS-BUCHANAN MO-ANDREW MO-
342 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONIPHAN...ANDREW
AND NORTH CENTRAL BUCHANAN COUNTIES UNTIL 415 PM CST...
AT 342 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COUNTRY CLUB...OR NEAR COUNTRY CLUB VILLA...MOVING NORTHEAST AT 50
MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...SAVANNAH...WATHENA...ELWOOD...COUNTRY CLUB VILLA...
COUNTRY CLUB...UNION STAR...AMAZONIA...BOLCKOW...ROSENDALE...REA...
ST. JOSEPH AIRPORT AND HELENA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 51 AND 61.
INTERSTATE 229 BETWEEN MILE MARKERS 7 AND 14.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 4012 9460 3992 9460 3975 9490 3979 9502
4013 9481
TIME...MOT...LOC 2142Z 214DEG 44KT 3983 9490
WELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:42 PM CST | Special Weather Statement | EAX | Andrew | 33 min |
| Nov 5, 4:28 PM CST | Special Weather Statement | EAX | Worth | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.